Alert archive / Oregon / Flash Flood Warnings in 2014
Flash Flood Warning 4, NWS Pendleton, OR
NWS Pendleton, OR issued this flash flood warning at Jul 31, 2014, 2:36 PM PDT for Wallowa County, Oregon. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2014, 2:36 PM PDT (21:36 UTC)
- Expired
- Jul 31, 2014, 4:30 PM PDT
- In force
- 114 min
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
- Flood severity
- None
County Wallowa County, OR
The radar
The Pendleton radar (KPDT), 103 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.6 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3354 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
629
WGUS56 KPDT 312136
FFWPDT
ORC063-312330-
/O.NEW.KPDT.FF.W.0004.140731T2136Z-140731T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
236 PM PDT THU JUL 31 2014
THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL WALLOWA COUNTY IN SOUTHEAST OREGON...
* UNTIL 430 PM PDT
* AT 230 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NEARLY STATIONARY
THUNDERSTORMS FROM WALLOWA TO 10 MILES NORTHWEST OF WALLOWA. 2 TO
2.5 INCHES OF RAIN IS ESTIMATED TO HAVE FALLEN IN THIS AREA. THE
WATER IS LIKELY TO BE MOVING DOWN DRY CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4572 11768 4580 11755 4572 11736 4552 11736
4551 11756
$$
ML2 follow-up statements
262
WGUS76 KPDT 312155
FFSPDT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
255 PM PDT THU JUL 31 2014
ORC063-312330-
/O.CON.KPDT.FF.W.0004.000000T0000Z-140731T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WALLOWA OR-
255 PM PDT THU JUL 31 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM PDT FOR WEST
CENTRAL WALLOWA COUNTY...
AT 248 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL BE MOVING SLOWLY
SOUTHEAST OVER THE WALLOWA VALLEY. ESTIMATES OF 2 TO 2.5 INCHES OF
RAIN HAVE FALLEN IN THE HIGHER TERRAIN NORTHWEST OF WALLOWA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4572 11768 4580 11755 4572 11736 4552 11736
4551 11756
$$
ML788
WGUS76 KPDT 312333
FFSPDT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
433 PM PDT THU JUL 31 2014
ORC063-312341-
/O.EXP.KPDT.FF.W.0004.000000T0000Z-140731T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WALLOWA OR-
433 PM PDT THU JUL 31 2014
...THE FLASH FLOOD WARNING HAS EXPIRED FOR WEST CENTRAL WALLOWA
COUNTY...
HEAVY RAIN HAS MOVED OUT OF THE AREA. RADAR INDICATES SOME LIGHTER
RAIN IS STILL LIKELY THROUGH 6 PM.
LAT...LON 4572 11768 4580 11755 4572 11736 4552 11736
4551 11756
$$
!RCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 1:51 PM PDT, 45 minutes earlier.
Area forecast discussion, Jul 31, 1:51 PM PDT, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
151 PM PDT THU JUL 31 2014
UPDATED AVIATION DISCUSSION
.SHORT TERM...UPDATE...AN UPPER RIDGE WILL CONTINUE OVER THE WESTERN
U.S. THROUGH FRIDAY. THE RIDGE AXIS WILL LARGELY RUN THROUGH NEVADA
INTO IDAHO, EAST OF OREGON AND WASHINGTON DURING THIS PERIOD. THE
UPPER LEVEL FLOW OVER THE PACNW WILL BECOME MORE SOUTH TO
SOUTHWESTERLY TODAY. AS SUCH, LINGERING SUBTROPICAL MOISTURE WILL
GRADUALLY WORK INTO OUR WASHINGTON ZONES. WEAK DISTURBANCES WITHIN
THE UPPER FLOW WILL CONTINUE TO CAUSE THE DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS THROUGH THE NEXT 24 HOURS. A WAVE MOVING THROUGH THE
AREA THIS MORNING IS CAUSING A FEW SHOWERS AND THE ODD LIGHTNING
STRIKE OVER PORTIONS OF OUR OREGON ZONES. HAVE UPDATED MORNING
FORECASTS TO COVER THE AREA OF SHOWERS ASSOCIATED WITH THIS WAVE. A
SECOND WAVE WILL MOVE THROUGH THE REGION LATE TODAY AND TONIGHT.
THIS WILL KEEP VARYING AMOUNTS OF SHOWERS AND STORMS GOING OVER OUR
OREGON ZONES THROUGH TONIGHT. WILL HAVE TO LOOK AT THE POTENTIAL OF
AT LEAST A FEW SHOWERS DRIFTING INTO SOUTH-CENTRAL WASHINGTON
OVERNIGHT FOR THE AFTERNOON ISSUANCE. HIGH TEMPS WILL REMAIN VERY
WARM, BUT SHOULD BE 2-3 DEGREES COOLER THAN YESTERDAY DUE TO
INCREASED CLOUD COVER. UPDATES OTHER THAN THOSE ALREADY MENTIONED
INCLUDED ADJUSTMENTS TO SKY COVER AND TWEAKS TO HIGH TEMPS AND
WINDS. 90
&&
.AVIATION...18Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT
24 HOURS. EXPECT MOSTLY BKN-OVC HIGH CLOUDS FROM CB THUNDERSTORM
ANVIL DEBRIS IN CENTRAL OREGON AND THE OCHOCO-JOHN DAY HIGHLANDS
BEGINNING LATER THIS AFTERNOON AND SCT-BKN MID LEVEL CLOUDS OVER
NE OREGON AND SE WASHINGTON ASSOCIATED WITH SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS OVER THE BLUE MOUNTAINS, THE ELKHORN
MOUNTAINS AND IN WALLOWA COUNTY THROUGH THIS AFTERNOON INTO THIS
EVENING. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON STARTING AROUND
22Z IN CENTRAL AND EAST CENTRAL OREGON. KBDN AND KRDM HAVE VCTS
BEGINNING AROUND 22Z AND VCTS WILL BE POSSIBLE FOR SEVERAL HOURS
WITH THUNDERSTORMS LIKELY TO BE NEARBY. SUSTAINED WINDS WILL BE
LIGHT UPSLOPE LESS THAN 10 KTS, EXCEPT AT KDLS WHERE WINDS THIS
AFTERNOON WILL BE 12-15 KTS WITH GUSTS TO 20 KTS. POLAN
&&
.LONG TERM...PREVIOUS DISCUSSION...EASTERN OREGON AND WASHINGTON
WILL REMAIN ON THE WESTERN SIDE OF AN UPPER LEVEL RIDGE SATURDAY
NIGHT AND SUNDAY. A WAVE WILL MOVE THROUGH THE AREA AND TRIGGER
THUNDERSTORMS SATURDAY NIGHT AND SUNDAY IN EASTERN OREGON AND ALONG
THE WASHINGTON CASCADES. MONDAY AND TUESDAY DRY WESTERLY FLOW WILL
DEVELOP AND PUSH THE MONSOONAL MOISTURE SOUTH AND EAST. HOWEVER
ENOUGH INSTABILITY AND MOISTURE MAY LINGER OVER THE NORTHEAST OREGON
MOUNTAINS TO TRIGGER THUNDERSTORMS AGAIN DURING THE
AFTERNOON/EVENING.
&&
.FIRE WX...WARM AND DRY CONDITIONS CONTINUE UNDER A RIDGE OF HIGH
PRESSURE WITH OVERNIGHT HUMIDITY RECOVERY POOR TO MODERATE.
THUNDERSTORM CHANCES WILL INCREASE AND SPREAD NORTH AND EAST EACH
DAY THROUGH THE WEEKEND. MOST STORMS SHOULD STAY SOUTH OF THE
WASHINGTON BORDER UNTIL FRIDAY AND SATURDAY. STORMS THAT DEVELOP
WILL BE A MIXTURE OF WET AND DRY WITH PRECIPITATION RANGING FROM A
FEW HUNDREDTHS OF AN INCH TO AROUND A QUARTER OF AN INCH. RED FLAG
WARNINGS ARE IN EFFECT FOR ABUNDANT LIGHTNING ACROSS CENTRAL OREGON
THROUGH SATURDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS
THE MOUNTAINS OF NORTHEAST OREGON AND FAR SOUTHEAST WASHINGTON
STARTING THIS AFTERNOON. THE RED FLAG WARNING FOR THE NORTHEAST
MOUNTAINS STARTS THIS AFTERNOON AND GOES THROUGH SATURDAY. DMH
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 100 67 97 66 / 20 20 20 20
ALW 101 72 99 71 / 10 10 20 20
PSC 103 67 100 67 / 10 10 20 20
YKM 99 66 98 67 / 0 10 20 20
HRI 101 66 100 66 / 10 10 20 20
ELN 100 61 95 61 / 0 10 20 20
RDM 95 56 92 55 / 30 30 30 30
LGD 95 59 92 60 / 30 30 30 30
GCD 97 62 93 60 / 30 30 30 30
DLS 97 67 97 67 / 10 10 20 20
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 11 PM PDT SATURDAY ORZ503-505-506-509>511.
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 11 PM PDT SATURDAY
ORZ050-502-507.
RED FLAG WARNING UNTIL 11 PM PDT SATURDAY ORZ049.
WA...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 11 PM PDT SATURDAY
WAZ030.
&&
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
90/99/76/84The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:45 PM PDT | Special Weather Statement | PDT | Jefferson | 30 min |
| Jul 30, 6:57 PM PDT | Areal Flood Advisory | PDT | Deschutes | 3 hr |
| Jul 30, 7:17 PM PDT | Special Weather Statement | PDT | Jefferson | 28 min |
| Jul 30, 7:20 PM PDT | Flash Flood Warning | PDT | Deschutes | 85 min |
Nearby
Flash Flood Warnings in Oregon, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.